Tinnitus Worsening After Two Tablets of Zithromax (Azithromycin)

Discussion in 'Support' started by Niatoolit, Jun 6, 2020.

    1. Niatoolit
      Cheerful

      Niatoolit Member

      Tinnitus Since:
      2010
      Cause of Tinnitus:
      Noise-Induced
      Hello, I took two tablets (250mg) of Zithromax (Azithromycin) yesterday and my tinnitus got at least doubled and I don't know what to do. I won't take it again of course.

      Is there anything I can do? Will the spike go away or is this my new baseline? Could NAC help at all or could it make it worse?

      Any help would be much appreciated, thanks.
       
    2. Kriszti

      Kriszti Member

      Tinnitus Since:
      2016/2017/2019
      Cause of Tinnitus:
      Unknown
      I'm really sorry about this worsening, people should be warned about the ototoxicity of azithromycin. I don't think that NAC would make it worse. Try to wait it up, it might just be a spike, which can go back to baseline, but sometimes takes weeks or months to do so.
       
      • Helpful Helpful x 1
    3. AUTHOR
      AUTHOR
      Niatoolit
      Cheerful

      Niatoolit Member

      Tinnitus Since:
      2010
      Cause of Tinnitus:
      Noise-Induced
      Thank you for the reply, i am in shock, it's crazy how two pills can cause so harm. I'll take some NAC and prey for the spike to calm down, even just a tiny bit could make a huge difference. What a horrible drug, i recommend anyone to avoid taking it, i should have made some research here before take it.
       
      • Hug Hug x 2
    4. DebInAustralia
      No Mood

      DebInAustralia Member Benefactor Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      I was trying to find the mechanism of ototoxic damage with Azithtromycin.

      Difficult to find precise mechanisms, but did find several references to the use of NAC and Nicotinamide Riboside (which is used to prevent cisplatin ototoxicity).

      I am sorry this has happened to you. Similar scenario to you 7 years ago myself after being given IV ciprofloxacillin.

      None of this is your fault. The blame lies solely on the pharmaceutical companies that push the drugs, and the doctors who blindly prescribe them.

      Moving forward, see if you can get your hands on NAC and Nicotinamide Riboside/NAD, and let us know how your spike goes.

      By the way, do you mind me asking why you were prescribed the Azithtromycin in the first place? Could it be the untreated infection/ associated stress that has led to your spike and not the drug necessarily?
       
      • Hug Hug x 1
    5. FGG
      No Mood

      FGG Member Podcast Patron Benefactor Hall of Fame Advocate

      Tinnitus Since:
      01/2019
      Cause of Tinnitus:
      Multi-factorial
      Azithromycin is rarely ototoxic but to affected individuals it can damage the ion channels in both the stria vascularis and possibly the brain stem. It also cam damage outer hair cells, inner hair cells and support cells.

      The good news is for the vast majority who took low dose, it's reversible within a few months. I took a high and prolonged dose and my hearing distortions have ruined my life but this is very very rare.

      I would take every anti oxidant you can.
       
      • Like Like x 1
      • Hug Hug x 1
    6. AUTHOR
      AUTHOR
      Niatoolit
      Cheerful

      Niatoolit Member

      Tinnitus Since:
      2010
      Cause of Tinnitus:
      Noise-Induced
      Thank you for the support everyone! This forum always amazes me with its users kindness and thoughtfulness, you guys are the best.

      So, i'm in my hometown and i couldn't find NAC in any pharmacy. I will have some this Wednesday. The spike was my biggest in years but good news is i think it's calming down a bit. I did only get two tablets of 250mg each. Bad news is i think it affected my H, i was getting really better with it the few last months. Had severe H for years. The tinnitus spike is definitely caused from the Zithromax, the H spike i'm not sure because it was a stressful week and sometimes i think stress affects my H. Doctor prescribed me Zithromax for small bacterial lung infection i still had following a flu a couple months ago (got tested for covid cause the symptoms were similar but it wasn't it). Doc also told me that there's no worthy opponent to Zithromax and it's their go-to for stuff like that, covid included. Apart from the disastrous ear side effects, i experienced really intense chest pains the night i took the pills. This stuff may be pretty dangerous.

      Anyone knows if Zithromax worsens H apart from T? Also can i ask about the Nicotinamide Riboside/NAD? Can i take both NAC and Nicotinamide Riboside/NAD? Are those safe to use?
       
    7. FGG
      No Mood

      FGG Member Podcast Patron Benefactor Hall of Fame Advocate

      Tinnitus Since:
      01/2019
      Cause of Tinnitus:
      Multi-factorial
      You can take both NAC and NAD together.

      Azithromycin can cause just about any hearing issue but is very poorly studied.
       
    8. DebInAustralia
      No Mood

      DebInAustralia Member Benefactor Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      Thanks FGG! Love your insightful posts.
       
      • Agree Agree x 1

Share This Page

Loading...